MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Visual Prompts will not Clear (2281); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse platform has not been received in complaint for investigation.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
It was reported that during a shift check, the autopulse platform (s/n: (b)(4)) displayed system error upon powering on.When azm-ts (technical services (b)(4)) received the device ,they confirmed system error 132 message.No patient involvement was provided.
 
Additional Manufacturer Narrative
The autopulse platform (s/n (b)(4)) was returned to and evaluated by zoll (b)(4).Historical complaints were reviewed for service information related to the reported complaint and ccr 20086 was reported for autopulse with serial number (b)(4) for the same fault "system error 132 due to a faulty processor board.A visual inspection of the returned autopulse platform was performed and observed no lcd backlight on the display.Additionally, the top cover was cracked.The autopulse platform is a reusable device and was manufactured on 09/01/2010.Therefore, this type of physical damage found during visual inspection is characteristic of normal wear and tear for the life of the device and is not related to the reported complaint.A review of the platform archive was performed and user advisory (ua) 132 (internal watchdog timeout) was confirmed on the event date of (b)(4)2016; thus confirming the customer's reported complaint.Functional evaluation of the returned autopulse platform was unable to be performed as a system error 132 message was observed upon powering up, therefore confirming the reported complaint.After initializing by using ap version software remedied the system error fault.In summary the customer's reported complaint that the autopulse platform displayed "system error 132" was confirmed during archive review and functional testing.The platform was initialized and the platform passed functional tests without exhibiting any fault or error.
 
Additional Manufacturer Narrative
The autopulse platform (s/n (b)(4)) was returned to zoll (b)(4) for re evaluation.Additional functional testing indicated that the autopulse platform displayed "system error 139" ( unable to hold compression position) error message after performing nearly twenty thousand of cycle compression.The platform was initialized to remedy the "system error" message.Additionally, the drive train motor/clutch plate and the processor board were replaced to remedy the fault 139.Further investigation determined that the motor controller board was replaced to remedy the (ua) 8 (motor controller fault detected).A run in test was performed and the platform passed functional testing and there were no faults/errors found during testing.Note: the "system error 139" error message and user advisory (ua) 8 (motor controller fault detected) were observed during functional testing are not related to the reported complaint.A review of the platform archive was performed and showed "system error 139" error message which is unrelated to the reported complaint.A visual inspection of the platform was performed and found no discrepancies or issues with the device.
 
Event or Problem Description
Additional information was received from azm stated that during functional testing, the platform stopped compression after 15 minutes and displayed user advisory (ua)17 ((max motor on time exceeded during active operation) error message.Then during cycle test, the platform displayed "system error 139" error message.Azm-ts presumed encoder or drivetrain failure, the platform will be sent to sj for repair.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5998854
Report Number3010617000-2016-00701
Device Sequence Number80156
Product Code DRM
UDI-Device Identifier00849111065108
UDI-Public00849111065108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-03-66
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/04/2016
Supplement Report FDA Received Date11/30/2016
03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1